Hey there! I've been having a very difficult week. I've been on lexapro and klonopin for depression and anxiety for 3 years and the lexapro has plateaued in the last year or so, so my pdoc decided to put me on Abilify about a week ago and it has SUCKED. I'm not feeling any of the positive effects of the meds yet, which I understand because sometimes it takes a while. BUT i have been feeling a whole bunch of negatives. Theres a general brain slowness, like forming sentences and thoughts takes much longer than usual, like if my train of thought were a real train, there is now a huge parachute on the back slowing it down.
The WORST side effect so far has been the derealization. I'm familiar with it as it is a side effect of my anxiety. I can't tell if it is a direct effect of the abilify or if the meds are causing more anxiety which is then causing derealization. The thing is, I haven't been feeling much more anxious than usual recently. It's like the derealization comes over me first and then the anxiety follows.
Has anyone experienced this on Abilify? If so, did it go away eventually? Did you switch meds? Nothing seems real and I'm getting very very tired of it.
Utterly intolerant to Antipsychotics, Strongly considering Lithium or Lamictal as Monotherapy for Schizoaffective Disorder.By SheltieUnderdog
I've been on and off antipsychotics sporadically for the last 7 years since age 22 (since 2011). I'm extremely sensitive to them and have a very high response to every one I've been on. I've gained 145lbs from an increase in appetite and metabolic changes, have severe akathisia that is utterly insane and makes me want to cut my own legs off, I developed severe gynecomastia from Risperdal and Invega respectively (Won the Risperdal lawsuit, but no surgeon will touch me because of my weight), experience anxiety (The most on Abilify), fatigue, drowsiness, impotence (On Fanapt), anhedonia (From aggravated depression on Haldol), blurred vision (On Fanapt), lack of concentration, mild tardive dyskenesia (In combination with TMJ syndrome, I think it's permanent), dry eyes (Can't secrete my own tears), nasal congestion (aggravated, because I have it anyway without taking APs) , disorganized speech (Literally developed a speech impediment from a combination of Fanapt and Topamax), GI issues, etc
I've experienced almost every common recorded side effect from this category / class of drugs. The lack of control over my weight and appearance and the akathisia are the worst (that's why they're listed first and reiterated). These drugs have destroyed the relatively abysmal life I had before I developed this illness and presently cut it down to absolutely nothing. I have no life. I spend the majority of my life either going to multiple doctor's appointments for my medical issues or otherwise eating uncontrollably, and pacing back and forth and smoking cigarettes occasionally. I browse the internet with my thoughts racing. I might try to watch a TV show or play video games or play bass guitar like I used to but I can barely hold concentration or focus long enough. I want this to end, I really want out. I want to experience a fraction of life again.
I was previously diagnosed Bipolar 1 With Psychotic Features before my 2nd and most recent episode. As I said, I haven't taken APs consistently for 7 years. I've gone off of them twice for pretty significant periods of time before I relapsed. I usually last about 10 or 11 months (almost a year) without symptoms and perform consistently better in life in general with everything gradually going back in my life to when before I was 22. The side effects and depression usually disappear within a week. At 5 to 8 months I'm very stable, but in just under 11 months I start feeling like I'm on top of the world, become severely manic and delusional, hallucinate, experience an episode, and get into legal trouble. The 1st time around, I resisted arrest during a welfare check called in by my parents and went to the hospital and the 2nd time I successfully eluded the cops by motor vehicle on the highway and got caught hours later and went to county jail.
I understand I could be facing harsh consequences but I've never been on a heavy mood-stabilizer before. All they do is overload me with APs. After the 1st episode I stopped taking psych meds completely because of how much I despised how I felt except for Zoloft and resisted almost all treatment. I avoid SSRIs now and will this time because I think it may have been responsible for raising my mood too much before the 2nd incident took place.
The key to preventing future incidents for me, I believe, is to make the hallucinations and mania more tolerable to where I won't feel the need to act on them. The delusions are a joke, I can easily handle them. I'm currently taking Latuda 20mg and I'm requesting that my psychiatrist allow me to keep 2 or 3 bottles stored in my cabinet or 1 on me at all times in case any symptoms were to occur while taking Lithium. During the last episode, I was frantically searching for antipsychotics or any appropriate psych medication but didn't have them because I threw all of my former meds away after the first episode had taken place. This time I will have them to back me up and if it turns out that I need to suffer immeasurably on Latuda 20mg or another AP for the remainder of my life then so be it but I deserve a chance on a mood stabilizer simply because of what I've gone through and what I'm experiencing on APs.
Has anyone ever tried Lithium as monotherapy for schizoaffective disorder or bipolar 1 with psychotic features? I hear it still has some side effects (would like to know what all of those are) but that it's immeasurably more tolerable than antipsychotics. I realize many people use it in combination with an antipsychotic but this is not in reference to that. Is there anything better than those two that's not an AP? This post is simply to inquire about anyone's thoughts or experiences about using Lithium or Lamictal as monotherapy for schizoaffective mania. A dosage and frequency recommendation would also be appreciated from those that have taken it, although I realize that I will ultimately need my psychiatrist to determine that.
I found 1 study on this subject from the early to mid 1980's here: https://watermark.silverchair.com/10-1-30.pdf?token=AQECAHi208BE49Ooan9kkhW_Ercy7Dm3ZL_9Cf3qfKAc485ysgAAAcYwggHCBgkqhkiG9w0BBwagggGzMIIBrwIBADCCAagGCSqGSIb3DQEHATAeBglghkgBZQMEAS4wEQQMAypxqSBIPHx7kbXfAgEQgIIBeTskilYIIUxtfy4i-FH7a6BQ4SrsYxqZG44q7kWx1rVJdLbZ4PMxE33_FUje8rDj4FoUYJI27hYGzv-06pCL6xPDrbVg7n-g9QzqTwoPiRxgDv2VnqzwifudoudTuskAGEKItv5TfD1_V9opXCFF7vJXJln8ij8NeNkMLUpe_n-Xbp6TtkU7rXYdPCZ9dObhTfmQ4PEHkwKfcJcOVAjXzelMWD1EPzWPxCK5zu1l1d2w8ojnqH68mbvgaDuvBxyPTY-EEdADh9N0NIUPQCWHXZKWE2gEBsG_AbWS-bkPdgjxtXcn8Y_5KljQbU2Geb_ERYYWuWFMEk6CRs7FYte_16TOiCQVlahMabKxw0BdjlqvdGaPYZTKBoBWb9Poswigg8jbF1whmlo7WWRyCLCLdbKt4xkmZCU0qmv_j5FTFzeXsq05ptOFY10M3jpUft1xV75pMsPtVJ8U7d42OYqMksXhZyrA8B5k9XNhfJGS0XgmTTSLHNOdcTY2
So ive been on lamictal for almost 3 months aswell as lithhium and ive noticed a huge change. Btw im bipolar 1 with seasonal mood changes like manic in spring and summer and depression in winter so forth.anyway ive been noticing i cant get out of bed lately and my work performance and concentration are terrible rn does anyone else know these feelings or is it just me? I have always used lithium but never expierenced this before.
Hi guys, I'm new to the forum and newly diagnosed bipolar 2 after being misdiagnosed for ten years with anxiety, then major depressive disorder and finally in November, bp2. I'm on Lamictal, which so far I like. This week we increased to 150mg. I'm always itchy after an increase but usually no rash. I do also have eczema on occasion especially when I'm getting sweaty. On these meds I'm still having night sweats and in the creases of my armpits I'm getting what I think is eczema... And I scratched. I know, never scratch so now I have a little patch that's not bumpy but a little purple. Anyone know how to tell the difference between eczema and early signs of Steven's Johnson's Syndrome?
Hello - I've been on Lamictal (50 mg at night), Prozac (20 mgs in the morning) and on Klonopin (0.5 mg at night) for treating anxiety and depression. I've been on it for 4 years, and during the last 3 I got extreme fatigue and brain fog. It is now debilitating me - I could not go work. I will talk to my pdoc, however, I'm thinking to tapper of from Lamictal or Klonopin.
I've read a lot of bad stuffs on the tappering of both and I'm now concerned; however, I can't keep the way I'm now.
Is there someone at the same mix?
Given the dosage and period I've been on it, what do you think I should tapper off?